Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 7, 2021, 5:02 PM EDT for Broward County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2021, 5:02 PM EDT (21:02 UTC)
- Expired
- Aug 7, 2021, 5:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Miami, FL
- Hail
- 0.00 in
- Wind
- 40
- Spout
- Possible
County Broward County, FL
The radar
The Miami radar (KAMX), 64 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.0 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2842 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 696 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
342
WWUS82 KMFL 072102
SPSMFL
Special Weather Statement
National Weather Service Miami FL
502 PM EDT Sat Aug 7 2021
FLZ071-072-172-072145-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-
502 PM EDT Sat Aug 7 2021
...Strong thunderstorms will impact portions of northern Broward
County through 545 PM EDT...
At 502 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a landspout along a line
extending from St. George to near Intersection I-75 And U.S. 27 to
near Mile Marker 30 On Alligator Alley. These storms were nearly
stationary.
HAZARD...Landspouts and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Fort Lauderdale, Hollywood, Coral Springs, Davie, Plantation,
Sunrise, Tamarac, Margate, Lauderhill, Weston, Oakland Park, North
Lauderdale, Lauderdale Lakes, Wilton Manors, Broadview-Pompano Park,
St. George, Chambers Estates, Pine Island Ridge, Village Park and
Broadview Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Conditions are favorable for the development of weak, brief funnel
clouds. Theis type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.
&&
LAT...LON 2618 8014 2630 8032 2628 8056 2615 8058
2613 8037 2603 8021
TIME...MOT...LOC 2102Z 120DEG 3KT 2614 8022 2622 8039 2622 8051
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
WeinmanWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 2:32 PM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Aug 7, 2:32 PM EDT, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service Miami FL 232 PM EDT Sat Aug 7 2021 .DISCUSSION... Short Term (Today through Sunday Night): The ridge axis from surface high pressure is extending from the Atlantic over South Florida. At the mid-levels, high pressure holds over the area while a trough attempts to edge into northern Florida from the north. This synoptic pattern will allow the light easterly to southeasterly flow to persist, though land /sea/lake breezes and outflow boundaries will allow for some directional variability. Healthy amounts of surface moisture will team up with available instability due to effective diurnal heating to produce a summer- like pattern of showers and storms that will focus close to the coasts in the mornings before the sea breezes advance inland allowing the convective focus to shift with them towards the interior and Lake Okeechobee region. The flow pattern could allow some remnant convection to retreat back to the coast in the evenings before the convective focus shifts over the local waters for the overnight. Storms should remain fairly disorganized with a pulse structure. On occasion, boundary interactions could introduce some localized shear which could allow for a strong storm capable of producing strong wind gusts, funnel clouds/waterspouts, and increased dangerous lightning activity. Temperatures will remain fairly warm with most areas reaching 90 again on Sunday afternoon. Peak heat index values will approach triple digits as well on Sunday. Long term (Sunday night - Friday): Model solutions show fair agreement in finally breaking up the persisting sfc boundary across the SE CONUS as its parent trough departs to the NE. High pressure expands across much of the E CONUS, while deeper high pressure remains in control of the Gulf region to start the long term. In addition, the west Atlantic ridge will expand into SoFlo, which is a more typical configuration for this time of the year. At the mid/upper levels, models also seem to lean towards weak high pressure dominating through much of the long term. However, the air mass seems to remain humid enough at the lower levels for continuing daily convection, mainly in the afternoon hours. The scenario described above will bring prevailing easterly flow early next week, which will favor a more typical pattern of late morning/early afternoon showers over the east coat metro areas, then having deeper convection over interior and west coast areas later in the afternoon as sea breezes push inland. Highest POPs remain on the high-end-scattered to numerous range each day. Models also suggest the development of a mid/upper short wave trough just south of Florida, which may move across the Florida Keys by mid week. But it is too early to talk about specific possible impacts with this feature, so will wait for more persistence in models before deviating from inherited POPs/Wx coverage for that timeframe. The hot weather is expected to continue with nighttime lows in the mid 70s to near 80, and afternoon highs in the upper 80s to low 90s. The abundant humidity will lead to daily heat index values exceeding 100F most areas, and close to 105F over some interior locations including the outer suburbs. && .MARINE... Light easterly to southeasterly flow will continue through the weekend as high pressure remains over the region. Sea breezes will allow for an onshore component along the coast in the afternoons. Scattered showers and thunderstorms will be possible through the weekend and into early next week, with the greatest shower/storm chances generally being during the overnight and morning hours. && .AVIATION (18z TAFs)... Convection pushes inland as the sea breeze develops with brief bouts of sub-VFR possible. Some remnant convection could linger around the terminals into the evening with outflows. Light winds will return by tonight with directional variability. Early morning convection could initiate again over the waters before the pattern repeats again on Sunday. Short-fused AMDs will likely be needed. && .PRELIMINARY POINT TEMPS/POPS... Miami 79 92 79 91 / 20 40 20 50 West Kendall 77 92 78 92 / 20 40 20 50 Opa-Locka 78 92 78 91 / 20 40 20 50 Homestead 77 90 78 90 / 20 40 20 50 Fort Lauderdale 80 90 79 89 / 20 40 20 50 N Ft Lauderdale 79 90 79 90 / 20 40 10 50 Pembroke Pines 77 90 78 90 / 20 40 20 50 West Palm Beach 77 91 78 91 / 20 40 10 50 Boca Raton 78 91 78 90 / 20 40 10 50 Naples 77 92 77 92 / 30 60 30 60 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Tonight/Sunday and Aviation/Marine...RAG Sunday Night through Saturday...AR Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Aug 7, 9:54 AM EDT, 7 hours 8 minutes before
Hazardous Weather Outlook for South Florida...UPDATED National Weather Service Miami FL 954 AM EDT Sat Aug 7 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 080200- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 954 AM EDT Sat Aug 7 2021 ...Scattered Thunderstorms Possible Today... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Scattered thunderstorms will be possible today, with the greatest coverage anticipated over the interior and Gulf coast region. The primary threats will be locally strong wind gusts, frequent lightning, and localized flooding. Waterspouts: Waterspouts will be possible within developing showers and thunderstorms over the local waters today. Wind: A few storms could become strong and may be capable of producing wind gusts around 45 mph. The strongest storms are expected over the western half of the region. Flooding: Localized flooding from heavy rainfall will be possible today, mainly across portions of Southwestern Florida. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Scattered to numerous showers and thunderstorms will be possible across South Florida this weekend and into early next week. A few strong storms could develop. Locally gusty winds, waterspouts, localized flooding, and frequent lightning strikes may accompany more robust thunderstorms. The rip current risk may increase along the Atlantic beaches of South Florida early next week as easterly winds increase across the area. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Aug 7, 4:04 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Miami FL
404 PM EDT Sat Aug 7 2021
FLZ067-071-072045-
Inland Broward County FL-Inland Palm Beach County FL-
404 PM EDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of southwestern Palm
Beach County through 445 PM EDT...
At 404 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a landspout 11 miles east
of Holey Land Wildlife Refuge, or 19 miles southeast of Belle Glade.
This storm was nearly stationary.
HAZARD...Landspouts and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Loxahatchee NWR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
&&
LAT...LON 2631 8066 2649 8073 2658 8043 2640 8035
TIME...MOT...LOC 2004Z 235DEG 4KT 2643 8054
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WeinmanLocal storm report, Aug 7, 4:23 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
423 PM EDT SAT AUG 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TORNADO 1 NW BOCA RATON EQUESTR 26.45N 80.20W
08/07/2021 PALM BEACH FL PUBLIC
LANDSPOUT. VIDEO AND PICTURE EVIDENCE OF A
LANDSPOUT TORNADO NEAR THE INTERSECTION OF
US 441 AND W ATLANTIC AVENUE BY TRAINED
SPOTTERS AS WELL AS MULTIPLE PHOTOS AND
VIDEOS ON SOCIAL MEDIA. TIME ESTIMATION OF
3:35PM BASED ON SOCIAL MEDIA IMAGES.
&&
HADISpecial weather statement, Aug 7, 4:31 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Miami FL
431 PM EDT Sat Aug 7 2021
FLZ073-173-174-072115-
Far South Miami-Dade County FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
431 PM EDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of south central
Miami-Dade County through 515 PM EDT...
At 430 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud near
Florida City, or near Homestead. This storm was nearly stationary.
HAZARD...Funnel clouds and winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Homestead, Homestead Miami Speedway, The Redland, Florida City and
Leisure City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2552 8047 2539 8033 2528 8047 2544 8060
TIME...MOT...LOC 2030Z 025DEG 0KT 2541 8045
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
WeinmanSpecial weather statement, Aug 7, 4:44 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Miami FL
444 PM EDT Sat Aug 7 2021
FLZ073-074-072130-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
444 PM EDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of north central
Miami-Dade County through 530 PM EDT...
At 444 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over
Tamiami, or 8 miles northwest of Kendall, moving north at 5 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Kendall, Doral, Hialeah Gardens, Sweetwater, Medley, Westchester,
Fountainbleau, Kendale Lakes, Olympia Heights, West Kendall,
Intersection Krome And Kendall Drive, Miccosukee Resort, Sunset,
Tamiami, University Park, The Hammocks, The Crossings, Kendall West,
Tamiami Fairgrounds and Fiu South Campus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
&&
LAT...LON 2568 8034 2567 8053 2586 8052 2586 8032
TIME...MOT...LOC 2044Z 165DEG 6KT 2576 8043
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WeinmanSpecial weather statement, Aug 7, 4:49 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Miami FL
449 PM EDT Sat Aug 7 2021
FLZ066-067-071-072130-
Inland Broward County FL-Hendry FL-Inland Palm Beach County FL-
449 PM EDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of southwestern Palm
Beach County through 530 PM EDT...
At 449 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud 9 miles
southeast of Okeelanta, or 12 miles southeast of Belle Glade, moving
north at 5 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Holey Land Wildlife Refuge and Loxahatchee NWR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
&&
LAT...LON 2643 8039 2641 8058 2633 8070 2646 8089
2664 8065 2665 8041
TIME...MOT...LOC 2049Z 160DEG 6KT 2652 8059
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WeinmanSpecial weather statement, Aug 7, 5:02 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
502 PM EDT Sat Aug 7 2021
FLZ071-072-172-072145-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-
502 PM EDT Sat Aug 7 2021
...Strong thunderstorms will impact portions of northern Broward
County through 545 PM EDT...
At 502 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a landspout along a line
extending from St. George to near Intersection I-75 And U.S. 27 to
near Mile Marker 30 On Alligator Alley. These storms were nearly
stationary.
HAZARD...Landspouts and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Fort Lauderdale, Hollywood, Coral Springs, Davie, Plantation,
Sunrise, Tamarac, Margate, Lauderhill, Weston, Oakland Park, North
Lauderdale, Lauderdale Lakes, Wilton Manors, Broadview-Pompano Park,
St. George, Chambers Estates, Pine Island Ridge, Village Park and
Broadview Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Conditions are favorable for the development of weak, brief funnel
clouds. Theis type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.
&&
LAT...LON 2618 8014 2630 8032 2628 8056 2615 8058
2613 8037 2603 8021
TIME...MOT...LOC 2102Z 120DEG 3KT 2614 8022 2622 8039 2622 8051
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WeinmanThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:32 AM EDT | Special Weather Statement | MFL | Palm Beach | 28 min |
| Aug 7, 7:37 AM EDT | Special Marine Warning | MFL | 23 min | |
| Aug 7, 8:43 AM EDT | Areal Flood Advisory | MFL | Palm Beach | 2 hr |
| Aug 7, 10:03 AM EDT | Special Weather Statement | MFL | Miami-Dade | 27 min |
| Aug 7, 10:29 AM EDT | Special Weather Statement | MFL | Miami-Dade | 31 min |
| Aug 7, 11:04 AM EDT | Special Weather Statement | MFL | Palm Beach | 41 min |
| Aug 7, 1:54 PM EDT | Special Weather Statement | MFL | Hendry | 51 min |
| Aug 7, 2:48 PM EDT | Areal Flood Advisory | MFL | Collier | 117 min |
| Aug 7, 3:18 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 117 min |
| Aug 7, 3:29 PM EDT | Special Weather Statement | MFL | Palm Beach | 46 min |
| Aug 7, 3:39 PM EDT | Special Weather Statement | MFL | Palm Beach | 36 min |
| Aug 7, 3:48 PM EDT | Special Weather Statement | MFL | Miami-Dade | 42 min |
| Aug 7, 4:04 PM EDT | Special Weather Statement | MFL | Palm Beach | 41 min |
| Aug 7, 4:22 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 113 min |
| Aug 7, 4:31 PM EDT | Special Weather Statement | MFL | Miami-Dade | 44 min |
| Aug 7, 4:44 PM EDT | Special Weather Statement | MFL | Miami-Dade | 46 min |
| Aug 7, 4:49 PM EDT | Special Weather Statement | MFL | Palm Beach | 41 min |
| Aug 7, 5:41 PM EDT | Areal Flood Advisory | MFL | Broward | 64 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.